Is There Side Effects After Stopping Topamax

Question

Asked by Askaree

Is There Side Effects After Stopping Topamax

stopping topamax

I feel I am taking topamax for nothing now,I have been taking it for now 3yrs and now realize its not doing anything for me.I no longer see my nuerologist for my migraines and I rarely get headaches,I'd like to get off topamax now.Quit cold turkey,is there a side effect?

Answer

Absolutely do NOT stop Topamax "cold turkey" unless you are on a very low dosage, and your doctor tells you to.

The prescribing information for Topamax clearly states:

"In patients with or without a history of seizures or epilepsy, antiepileptic drugs including TOPAMAX® should be gradually withdrawn to minimize the potential for seizures or increased seizure frequency (see CLINICAL STUDIES, Epilepsy and Migraine). In situations where rapid withdrawal of TOPAMAX® is medically required, appropriate monitoring is recommended."

Topamax needs to be tapered down slowly with a doctor's supervision.

Please keep me posted on how you're doing?

Teri